Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Lubbock, TX

September 7, 2007Terry County, Texas

NWS Lubbock, TX issued this flash flood warning at Sep 7, 2007, 10:12 PM CDT for Terry County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2007, 10:12 PM CDT (03:12 UTC)
Expired
Sep 7, 2007, 11:45 PM CDT
In force
93 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Terry County, TX

The radar

The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 080314
FFWLUB
TXC445-080445-
/X.NEW.KLUB.FF.W.0001.070908T0312Z-070908T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT FRI SEP 7 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TERRY COUNTY IN NORTHWEST TEXAS.

* UNTIL 1145 PM CDT

* AT 1007 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY     
  HEAVY RAIN AND WATER COVERING ROADWAYS IN BROWNFIELD. RAINFALL     
  AMOUNTS IN EXCESS OF 2 INCHES HAVE FALLEN OVER THE LAST HALF       
  HOUR AN HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND   
  ONE HALF INCHES ARE EXPECTED.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  UNION AND BROWNFIELD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3338 10251 3338 10208 3296 10208 3296 10248
TIME...MOT...LOC 0312Z 180DEG 0KT 3317 10226

$$

KW
1 follow-up statement
000 
WGUS74 KLUB 080424
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 PM CDT FRI SEP 7 2007

TXC445-080445-
/X.CON.KLUB.FF.W.0001.000000T0000Z-070908T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TERRY TX-
1122 PM CDT FRI SEP 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
TERRY COUNTY...

AT 1117 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
COVERING ROADWAYS IN BROWNFIELD. THE HEAVIEST RAINFALL HAS MOVED 
OUT OF TERRY COUNTY BUT ADDITIONAL DEVELOPMENT OF SHOWERS AND 
THUNDERSTORMS OVER YOAKUM AND GAINES COUNTIES WILL AFFECT TERRY 
COUNTY OVER THE NEXT COUPLE OF HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNFIELD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.

LAT...LON 3338 10251 3338 10208 3296 10208 3296 10248
TIME...MOT...LOC 0422Z 180DEG 0KT 3317 10226

$$

KW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:26 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, Sep 7, 3:26 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT FRI SEP 7 2007

.SHORT TERM...
THUNDERSTORMS ARE BEGINNING TO DEVELOP FROM THE SOUTH-CENTRAL
PANHANDLE THROUGH THE CENTRAL AND WESTERN SPLNS. SFC FRONT APPEARS
TO BE LOCATED FROM NEAR CLOVIS TO CHILDRESS...BUT WEAK SFC TROUGH OR
OUTFLOW HAVE MOVED FURTHER SOUTH THROUGH MUCH OF THE CWA...AND TCU
FIELD ALSO SEEMS TO HAVE FORMED ALONG PRE-FRONTAL TROUGH ACROSS
COCHRAN AND YOAKUM COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE TO
EXPAND THROUGH THE AFTN AND EARLY EVE. SPECIAL 18Z WTXM SOUNDING FROM
REESE CONFIRMS A VERY MOIST ATMOSPHERE AND SHOWS ABOUT WIND SPEEDS
OF ABOUT 25 KTS. WITH SB-CAPES OF 3K PER SPC/RUC ANALYSIS STORMS
SHOULD HAVE SUFFICIENT SHEAR/ENERGY FOR SOME ORGANIZATION AND SVR
POTENTIAL...PARTICULARLY STRONG WINDS AND MARGINALLY SVR HAIL. TOR
THREAT DOES NOT APPEAR VERY HIGH GIVEN THE WEAK LOW-LVL WIND FIELD
EXCEPT FOR IN THE VICINITY OF THE STRONGER BOUNDARY MOVING IN FROM THE
NORTH. WILL WATCH STORMS ALONG THIS BOUNDARY CAREFULLY AS IT SAGS
SOUTH THROUGH OUR NRN COUNTIES.

OTHER CONCERN IS FLASH FLOODING. OF PARTICULAR CONCERN IS THE AREA
THAT RECEIVED 4-6 INCHES OF RAINFALL YSTDY ROUGHLY FROM TULIA...TO
PLAINVIEW...TO FLOYDADA...TO TURKEY. IT THIS TIME WILL CONTINUE TO
MONITOR THE CONVECTIVE TRENDS WITH AN EYE ON ISSUING A FLASH FLOOD
WATCH IF IT APPEARS WE WILL SEE HEAVY RAIN IN THIS AREA.

ANTICIPATE THE ACTIVITY CONTINUING THROUGH THE EVENING AND OVERNIGHT WITH A
GRADUAL SHIFT IN EMPHASIS TO A HEAVY RAIN THREAT ACROSS THE EASTERN
HALF OF THE CWA.

THE FCST ON SAT WILL DEPEND HEAVILY ON WHAT TRANSPIRES OVERNIGHT AND
HOW MUCH CLEARING CAN OCCUR IN THE MORNING. BEST DEEP MOISTURE AND
FORCING SHOULD SLOWLY SHIFT TO THE SE DURING THE DAY BUT MAJOR
DRYING DOES NOT SEEM TO OCCUR UNTIL THE EVENING. WILL CONTINUE
CHANCE POPS WITH A HIGHEST VALUES ACROSS SE AND LOWEST NW. GFS MOS
TEMPS ARE ABOUT 10 DEGREE ABOVE MET...FOR NOW WILL TREND MORE TOWARD
COOLER MET.

.LONG TERM...
GIVEN CONCERNS WITH EVOLVING SEVERE WEATHER/FLOODING THREAT WILL BE
BRIEF HERE WITH THIS LONG TERM DISCUSSION.

RAIN CHANCES SHOULD BEGIN TO GRADUALLY DIMINISH FROM NORTH TO SOUTH
SATURDAY EVENING AS THE FRONT PUSHES SOUTH ACROSS THE AREA. THE NEXT
CHANCE OF RAIN WILL WILL COMMENCE LATE MONDAY WHEN A
PROGRESSIVE/SHARP SHORTWAVE TROUGH PROPAGATES THROUGH NORTHWESTERLY
FLOW ALOFT OVER THE SOUTHERN PLAINS. THIS FEATURE APPEARS TO
CONTINUE A WARRANT OF CHANCE POPS /FAVORING THE NORTHEAST/ AND A
POTENTIALLY STRONGER FROPA. RAIN CHANCES WILL DECREASE IN THE WAKE
OF THIS FEATURE TUESDAY AFTERNOON...WITH RELATIVELY BENIGN WEATHER
FOLLOWING.

&&

.AVIATION...
SCATTERED TSTM ACTIVITY SHOULD AFFECT THE KLBB AND KCDS TERMINALS
THROUGH THE EVE..AND POSSIBLY OVERNIGHT. PERIODS OF MVFR CEILINGS
WILL ACCOMPANY THE STORMS. ADDITIONALLY...STRONG AND VARIABLE WINDS
ARE EXPECTED WITH THE STORMS...WITH GUST POTENTIALLY EXCEEDING 30
KTS. THE TSTMS WILL DECREASE IN INTENSITY TONIGHT...BUT THE
POTENTIAL FOR LOWER CEILINGS/VISIBILITIES WILL INCREASE. SOME AREAS
OF FOG ARE POSSIBLE BY EARLY SAT MORNING...BUT IT IS NOT EXPECTED TO
BE WIDESPREAD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  86  64  82  60 /  50  30  20  20  20
TULIA         66  85  66  85  61 /  60  30  20  20  20
PLAINVIEW     65  84  66  86  62 /  70  40  20  20  20
LEVELLAND     67  87  64  86  63 /  60  30  30  20  20
LUBBOCK       69  86  67  87  64 /  60  40  30  20  20
BROWNFIELD    68  88  66  87  64 /  50  30  30  20  10
CHILDRESS     70  85  70  86  67 /  70  50  30  20  10
SPUR          69  85  70  87  65 /  50  40  40  20  10
ASPERMONT     72  87  71  89  69 /  40  40  40  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/20/99
Hazardous weather outlook, Sep 7, 11:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT FRI SEP 7 2007

TXZ021>044-081630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN
THE VICINITY OF A COLD FRONT LOCATED FROM THE WESTERN SOUTH PLAINS
THROUGH THE NORTHERN ROLLING PLAINS. STORMS SHOULD INCREASE IN COVERAGE
FIRST ACROSS THE WESTERN COUNTIES AND THEN SPREAD EASTWARD DURING THE
EVENING AND OVERNIGHT HOURS. A FEW STORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP
TO ONE INCH. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG
THE FRONT.

FLOODING
DUE TO A VERY MOIST ATMOSPHERE...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE HEAVY RAIN. ADDITIONALLY...THE THUNDERSTORMS ARE EXPECTED TO MOVE
SLOWLY AND MAY BE CONCENTRATED ALONG THE FRONT...AND THIS MAY RESULT
IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A VERY MOIST ATMOSPHERE IS EXPECTED TO REMAIN ACROSS THE OUTLOOK
AREA ON SATURDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BRING
THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. THIS THREAT
SHOULD SHIFT TO THE SOUTH AND EAST BY SATURDAY EVENING. NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Sep 7, 5:29 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT FRI SEP 07 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     2 S BROWNFIELD          33.15N 102.27W
09/07/2007  M63 MPH          TERRY              TX   MESONET

&&

GJE
Local storm report, Sep 7, 5:35 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT FRI SEP 07 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     WHITHARRAL              33.74N 102.33W
09/07/2007  E60 MPH          HOCKLEY            TX   LAW ENFORCEMENT

&&

GJE
Special weather statement, Sep 7, 5:41 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT FRI SEP 7 2007

TXZ034-035-040-041-072315-
LUBBOCK TX-HOCKLEY TX-LYNN TX-TERRY TX-
541 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM ACROSS TERRY...LYNN...HOCKLEY AND LUBBOCK
COUNTIES...

AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LOCKETVILLE...OR ABOUT 12
MILES NORTH OF BROWNFIELD...MOVING NORTHEAST AT 35 MPH.

BRIEF...STRONG WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Sep 7, 5:42 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT FRI SEP 7 2007

TXZ030-072315-
FLOYD TX-
542 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM MOVING ACROSS FLOYD COUNTY...

AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LOCKNEY...OR ABOUT 8 MILES
NORTHWEST OF FLOYDADA...MOVING NORTHEAST AT 20 MPH.

BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND SMALL HAIL IS POSSIBLE
WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 6:27 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT FRI SEP 7 2007

TXZ041-080000-
LYNN TX-
627 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM ACROSS LYNN COUNTY...

AT 623 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TAHOKA...MOVING NORTHEAST AT 10
MPH.

BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
STAY AWAY FROM WINDOWS.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Sep 7, 8:12 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT FRI SEP 7 2007

TXZ025-026-080200-
CHILDRESS TX-HALL TX-
812 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM MOVING ACROSS EASTERN HALL AND CHILDRESS
COUNTIES...

AT 811 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TELL...OR ABOUT 9 MILES
NORTHWEST OF CHILDRESS...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY
AWAY FROM WINDOWS.

KW

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.